Alert archive / South Carolina / River Flood Warnings in 2013

River Flood Warning 8, NWS Charleston, SC

February 28, 2013Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this river flood warning at Feb 28, 2013, 10:21 AM EST for Colleton County, Dorchester County, South Carolina. It took effect at Mar 3, 2013, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2013, 10:21 AM EST (15:21 UTC)
In effect from
Mar 3, 2013, 7:00 AM EST
Expired
Mar 2, 2013, 9:06 AM EST
In force
Issued by
NWS Charleston, SC
Flood severity
Minor

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Edisto River near Givhans Ferry (GIVS1). The gauge peaked at 9.65 ft at Mar 1, 2013, 12:00 AM EST.

actionminormoderate8101202/2803/0103/0203/03
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WGUS42 KCHS 281521
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 AM EST THU FEB 28 2013

SCC029-035-011521-
/O.NEW.KCHS.FL.W.0008.130301T0600Z-000000T0000Z/
/GIVS1.1.ER.130301T0600Z.130303T1200Z.000000T0000Z.NO/
1021 AM EST THU FEB 28 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EDISTO RIVER NEAR GIVHANS FERRY.
* AT 9 AM THURSDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 10.7 FEET BY SUNDAY MORNING.
* AT 11.0 FEET...WEEKS LANDING IN CANADYS IS NO LONGER ACCESSIBLE.

$$
4 follow-up statements
699 
WGUS82 KCHS 010128
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EST THU FEB 28 2013

GAC033-107-165-020128-
/O.EXT.KCHS.FL.W.0007.000000T0000Z-130303T1200Z/
/MDVG1.1.ER.130225T0645Z.130228T0000Z.130303T0000Z.NO/
828 PM EST THU FEB 28 2013

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 8 PM THURSDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE SATURDAY
  EVENING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

$$

GAC029-051-103-020128-
/O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/
/EDEG1.2.ER.130217T1215Z.130303T0000Z.000000T0000Z.NO/
828 PM EST THU FEB 28 2013

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR EDEN.
* AT 8 PM THURSDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.4 FEET BY SATURDAY 
  EVENING THEN BEGIN A SLOW FALL.
* AT 13.5 FEET...SEVERAL HOMES AND A PICNIC AREA ALONG YARBROUGH 
  LANDING ROAD BEGIN TO FLOOD.

$$

GAC267-279-020128-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/REDG1.2.ER.130213T1230Z.130228T0245Z.000000T0000Z.NO/
828 PM EST THU FEB 28 2013

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 8 PM THURSDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.6 FEET BY TOMORROW 
  EVENING THEN BEGIN A SLOW FALL.
* AT 19.0 FEET...THE ACCESS ROAD INTO THE JOY BLUFF COMMUNITY IS 
  COVERED WITH 1.5 FEET OF WATER.

$$

SCC029-035-020128-
/O.EXT.KCHS.FL.W.0008.130301T1800Z-000000T0000Z/
/GIVS1.1.ER.130301T1800Z.130303T1800Z.000000T0000Z.NO/
828 PM EST THU FEB 28 2013

THE FLOOD WARNING CONTINUES FOR
  THE EDISTO RIVER NEAR GIVHANS FERRY.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 7 PM THURSDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.4 FEET BY SUNDAY EARLY AFTERNOON.
* AT 10.0 FEET...WATER BEGINS TO AFFECT THE ENDS OF NUMEROUS RIVER 
  ACCESS ROADS INCLUDING HAPPINESS LANE...CANON ROAD...CARDINAL 
  LANE...HUCKLEBERRY HILL LANE...AND GATOR WALK.

$$

GAC109-020127-
/O.EXT.KCHS.FL.W.0005.000000T0000Z-130304T1500Z/
/CNOG1.2.ER.130224T2120Z.130228T1230Z.130304T0300Z.NO/
828 PM EST THU FEB 28 2013

THE FLOOD WARNING CONTINUES FOR
  THE CANOOCHEE RIVER NEAR CLAXTON.
* AT 8 PM THURSDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE SUNDAY 
  BEFORE MIDNIGHT.
* AT 13.5 FEET...THE MAIN ACCESS ROAD INTO CANOOCHEE PROPERTIES...
  HILLSIDE ROAD...BECOMES FLOODED.

$$
597 
WGUS82 KCHS 011529
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1029 AM EST FRI MAR 1 2013

SCC029-035-021529-
/O.EXT.KCHS.FL.W.0008.130302T1800Z-000000T0000Z/
/GIVS1.1.ER.130302T1800Z.130303T1200Z.000000T0000Z.NO/
1029 AM EST FRI MAR 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE EDISTO RIVER NEAR GIVHANS FERRY.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 9 AM FRIDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.1 FEET BY SUNDAY MORNING.
* AT 10.0 FEET...WATER BEGINS TO AFFECT THE ENDS OF NUMEROUS RIVER 
  ACCESS ROADS INCLUDING HAPPINESS LANE...CANON ROAD...CARDINAL 
  LANE...HUCKLEBERRY HILL LANE...AND GATOR WALK.

$$
568 
WGUS82 KCHS 020218
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EST FRI MAR 1 2013

GAC033-107-165-030218-
/O.EXT.KCHS.FL.W.0007.000000T0000Z-130304T0000Z/
/MDVG1.1.ER.130225T0645Z.130228T0000Z.130303T1200Z.NO/
918 PM EST FRI MAR 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 8 PM FRIDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE SUNDAY 
  MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE 
  BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON 
  ALSO BECOMES COVERED.

$$

GAC029-051-103-030218-
/O.CON.KCHS.FL.W.0004.000000T0000Z-000000T0000Z/
/EDEG1.2.ER.130217T1215Z.130303T0600Z.000000T0000Z.NO/
918 PM EST FRI MAR 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR EDEN.
* AT 8 PM FRIDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.4 FEET BY EARLY SUNDAY 
  MORNING THEN BEGIN A SLOW FALL.
* AT 13.5 FEET...SEVERAL HOMES AND A PICNIC AREA ALONG YARBROUGH 
  LANDING ROAD BEGIN TO FLOOD.

$$

GAC267-279-030218-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/REDG1.2.ER.130213T1230Z.130228T0245Z.000000T0000Z.NO/
918 PM EST FRI MAR 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 8 PM FRIDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY.
* AT 17.5 FEET...WATER ENTERS THE GROUND LEVEL OF HOMES IN THE JOY 
  BLUFF COMMUNITY. THE ACCESS ROAD BECOMES COVERED WITH WATER.

$$

SCC029-035-030218-
/O.EXT.KCHS.FL.W.0008.130303T1200Z-000000T0000Z/
/GIVS1.1.ER.130303T1200Z.130305T0000Z.000000T0000Z.NO/
918 PM EST FRI MAR 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE EDISTO RIVER NEAR GIVHANS FERRY.
* FROM SUNDAY MORNING UNTIL FURTHER NOTICE.
* AT 8 PM FRIDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 10.2 FEET BY MONDAY EVENING.
* AT 10.0 FEET...WATER BEGINS TO AFFECT THE ENDS OF NUMEROUS RIVER 
  ACCESS ROADS INCLUDING HAPPINESS LANE...CANON ROAD...CARDINAL 
  LANE...HUCKLEBERRY HILL LANE...AND GATOR WALK.

$$

GAC109-030217-
/O.EXT.KCHS.FL.W.0005.000000T0000Z-130304T0600Z/
/CNOG1.2.ER.130224T2120Z.130228T1230Z.130303T1800Z.NO/
918 PM EST FRI MAR 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE CANOOCHEE RIVER NEAR CLAXTON.
* AT 8 PM FRIDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE SUNDAY 
  EARLY AFTERNOON.
* AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE
  PROPERTIES BECOME FLOODED.

$$
642 
WGUS82 KCHS 021406
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 AM EST SAT MAR 2 2013

SCC029-035-021436-
/O.CAN.KCHS.FL.W.0008.000000T0000Z-130302T1406Z/
/GIVS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 AM EST SAT MAR 2 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE EDISTO RIVER NEAR GIVHANS FERRY.
* AT 8 AM SATURDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.6 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY TOMORROW MORNING.
* AT 10.0 FEET...WATER BEGINS TO AFFECT THE ENDS OF NUMEROUS RIVER 
  ACCESS ROADS INCLUDING HAPPINESS LANE...CANON ROAD...CARDINAL 
  LANE...HUCKLEBERRY HILL LANE...AND GATOR WALK.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Feb 28, 7:20 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 28, 7:20 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
720 AM EST THU FEB 28 2013

.SYNOPSIS...
HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST WILL PROVIDE
COOL AND DRY CONDITIONS THROUGH FRIDAY. A WEAK FRONT WILL STALL
NORTH OF THE AREA FRIDAY NIGHT THROUGH SATURDAY...THEN MOVE ACROSS
THE AREA AS A COLD FRONT BY SUNDAY. WEAK HIGH PRESSURE WILL THEN
BUILD OVER THE REGION INTO EARLY NEXT WEEK...BEFORE A LOW PRESSURE
SYSTEM ARRIVES OVER THE CAROLINAS BY THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DRY...AND BREEZY TO WINDY DAY IS ON TAP TODAY ACROSS THE REGION
AS A SCREAMING DEEP LAYERED WSW FLOW OVER THE AREA ON THE SOUTHERN
FLANKS OF THE LARGE STORM SYSTEM OVER THE NE UNITED STATES. WE
THINK UPPER JET MOISTURE AND AXIS ALIGNMENT IS LESS LIKELY TO
PRODUCE WIDESPREAD HIGH CLOUDS AND STIFF LOW LEVEL W FLOW HAS
ENOUGH DRYING COMPONENT TO ERODE ANY STRATOCU FIELDS WORKING OFF
THE MOUNTAINS. THERE WILL BE STREAKS OF HIGH CLOUDS AT TIMES WITH
A FEW STRATOCU...BUT SUNSHINE SHOULD PREVAIL. WE MADE VERY MINOR
ADJUSTMENTS TO MAX TEMPS TODAY... LOWERING READINGS A DEGREE OR
TWO WELL INLAND. IT SHOULD EFFICIENTLY MIX DEEP ENOUGH LATE
MORNING AND THIS AFTERNOON FOR SOLID 15-25 MPH SUSTAINED WINDS
OVER MOST AREAS WITH SOME GUSTS 30 TO 35 MPH IN SOME AREAS THIS
AFTERNOON.

LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT TODAY...OVER OPEN
WATERS...THE STRONGEST WINDS WILL BE FROM DAYBREAK TO LATE MORNING
THEN GUSTY WINDS ON LAKE SHORES THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
PATCHES OF HIGH CLOUDS TONIGHT WITH CLEAR SKIES FOR MOST AREAS.
SOME WELL INLAND MAY DECOUPLE LATE AND GET DOWN TO FREEZING BUT
MOST AREAS WILL LITTLE LIGHT WNW FLOW. MANY AREAS SHOULD SEE LOW
TEMPS IN THE MID 30S WITH THE ANTICIPATED LOW LEVEL GRADIENT.

LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE WILL LIKELY BE
LOWERED AT POINT THIS EVENING AS WIND GUSTS SUBSIDE.

FRIDAY...QUIET WEATHER WILL PERSIST OVER THE SOUTHEAST AS WEAK HIGH
PRESSURE BUILDS FROM OUR WEST ALONG THE SOUTHERN EDGE OF A CUTOFF
LOW TRACKING OVER THE NORTHEASTERN UNITED STATES. CONDITIONS WILL
REMAIN DRY OVER THE FORECAST AREA LATE AS A WEAK COLD FRONT STALLS
NORTH OF THE REGION FRIDAY NIGHT INTO EARLY SATURDAY. DESPITE MOSTLY
SUNNY SKIES AND A DOWNSLOPING WIND COMPONENT DURING THE DAY...TEMPS
WILL STRUGGLE TO REACH THE MID 50S. OVERNIGHT LOWS SHOULD REACH THE
LOW/MID 30S OVER MOST LOCATIONS.

SATURDAY...ANOTHER LARGE MID/UPPER LVL TROUGH WILL DIG INTO THE
CENTRAL UNITED STATES WHILE THE NORTHEAST LOW SHIFTS FURTHER INTO
THE WESTERN ATLANTIC THIS WEEKEND. THIS WILL RESULT IN FURTHER
HEIGHT FALLS OVER THE SOUTHEAST AND EVEN COOLER TEMPS AS THE TROUGH
BEGINS TO PASS OVER THE SOUTHEASTERN UNITED STATES FROM THE
WEST/NORTHWEST. HIGH TEMPS WILL STRUGGLE TO REACH THE LOW 50S ON
SATURDAY AS THE HIGH AMPLITUDE TROUGH BEGINS TO SHIFT OVER THE
SOUTHEAST. MODELS CONTINUE TO SUGGEST ENOUGH LOW LVL MOISTURE IN
PLACE TO PRODUCE SHOWER ACTIVITY SATURDAY AFTERNOON AS STRONG
MID/UPPER LVL FORCING PROMOTES UPLIFT. THE STALLED BOUNDARY TO OUR
NORTH SHOULD ALSO BEGIN TO SHIFT SOUTHWARD AS THE MID/UPPER LVL
TROUGH EXTENDS OVER THE ATLANTIC SATURDAY NIGHT. QUESTIONS REMAIN
ABOUT THE EXTENT OF LOW LVL MOISTURE STILL IN PLACE DURING THE
OVERNIGHT PERIOD...BUT IF SUFFICIENT MOISTURE EXISTS...SFC TEMPS
BELOW FREEZING ALONG WITH 850MB TEMPS BETWEEN -5 TO -7C SUGGEST THE
POSSIBILITY OF FLURRIES OVER PORTIONS OF THE FORECAST AREA.

SUNDAY...A WEAK COLD FRONT SHOULD SHIFT SOUTH OF THE FORECAST AREA
AS THE AXIS OF THE MID/UPPER TROUGH BEGINS SHIFTING OFF THE
SOUTHEAST COAST. THIS SHOULD LEAD TO DRY AND COOL CONDITIONS FOR THE
REMAINDER OF THE DAY WITH AFTERNOON TEMPS STRUGGLING TO REACH 50
DEGREES OVER THE ENTIRE FORECAST AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
CONDITIONS WILL START OFF CHILLY TEMPS IN THE UPPER 20S TO LOW 30S
SUNDAY NIGHT. AN AREA OF LOW PRESSURE IS THEN EXPECTED TO DEEPEN OFF
THE MID ATLANTIC COAST BY MONDAY AS STRONG DIVERGENT FLOW FROM A
DIGGING MID/UPPER LVL TROUGH ALONG WITH A 160 KT UPPER LVL JET SHIFT
OVER THE WESTERN ATLANTIC. AT THIS TIME...IT APPEARS ANY PRECIP
ACTIVITY ASSOCIATED WITH THE STRENGTHENING LOW WILL STAY OFFSHORE
MONDAY AND TUESDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE DEPARTING LOW...WITH A GRADUAL WARMING FROM THE LOW 50S
ON MONDAY TO AROUND 60 ON TUESDAY. THE NEXT POTENTIAL RAIN MAKER TO
THE REGION SHOULD ARRIVE LATE TUESDAY INTO WEDNESDAY...AS A SFC LOW
DEVELOPS OVER THE CENTRAL UNITED STATES AND QUICKLY TRACKS TO THE
CAROLINAS BY WEDNESDAY. ACTIVITY FROM THIS SYSTEM SHOULD QUICKLY
PASS THROUGH THE SOUTHEAST BY WEDNESDAY AFTERNOON. WEDNESDAY HIGH
TEMPS APPEAR SLIGHTLY COOLER BEHIND THE SYSTEM...IN THE UPPER 50S TO
AROUND 60. HIGH PRESSURE SHOULD THEN BUILD OVER THE REGION THROUGH
LATE WEEK.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR THROUGH 12Z FRI. WESTERLY WINDS WILL INCREASE TO SUSTAINED 15-20
KT WITH GUSTS 25-30 KT AFTER MID MORNING THROUGH THIS AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THIS WEEKEND
AND INTO EARLY NEXT WEEK.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS TODAY TRICKY TO FORECAST AND LOCAL
OBSERVATIONS WILL SHOW DEPENDENCIES ON DIURNAL FLUCTUATIONS AND LOCAL
EFFECTS. ALL WATERS WILL BE INITIALIZED WITH SMALL CRAFT ADVISORY
CONDITIONS THIS MORNING WITH GUSTY WINDS THIS MORNING SHIFTING INLAND
INTO PARTS OF THE INTRA-COASTAL THIS AFTERNOON AS THE LAND MASS WARMS
INTO THE LOW TO MID 60S. OFFSHORE FLOW FAVORS CHOPPY WIND WAVE NEAR
THE COAST WITH HIGHER WAVES 4-6 OUTSIDE OF 20 NM GIVEN THE SHORT FETCH
TODAY.

TONIGHT...THERE LIKELY WILL BE AN EVENING SURGE IN SOME OF OUR NEAR
SHORE WATERS AS AN IMPRESSIVE JETTING PROFILE DEVELOPS. THERE IS
SOME CHANCE THAT SMALL CRAFT ADVISORIES OUT TO 20 NM MAY NEED TO
BE EXTENDED JUST A WHILE LONGER. THE ADVISORY SHOULD CONTINUE ALL
NIGHT OVER OUR OUTER GEORGIA WATERS OUT 60 NM...GIVEN THE JETTING
LOW LEVEL FLOW AND HIGHER SEAS.

FRIDAY THROUGH MONDAY...AN ALREADY ENHANCED PRESSURE GRADIENT WILL
CONTINUE ALONG THE SOUTHERN EDGE OF A DEEP CUTOFF LOW TRACKING OVER
THE NORTHEASTERN UNITED STATES AND THEN OFFSHORE EARLY THIS WEEKEND.
THE TIGHTENED GRADIENT ALONG WITH COOLER AIR ADVECTING OFFSHORE
SHOULD RESULT IN THE CONTINUATION OF SMALL CRAFT ADVISORY LEVEL
WINDS FOR OUTER GEORGIA WATERS INTO FRIDAY EVENING. A PERIOD OF
BELOW ADVISORY CONDITIONS SHOULD THEN OCCUR THROUGH SATURDAY BEFORE
A WEAK COLD FRONT SHIFTS OVER THE WATERS SATURDAY NIGHT AND A SFC
LOW DEVELOPS AND DEEPENS OFF THE MID ATLANTIC COAST EARLY NEXT WEEK.
WE COULD SEE WINDS APPROACH 20-25 KT WINDS OVER OUTER GEORGIA WATERS
SUNDAY AS THIS OCCURS...THUS A SMALL CRAFT ADVISORY MAY BE NEEDED.
WINDS/SEAS SHOULD THEN REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS
INTO EARLY NEXT WEEK AS WEAK HIGH PRESSURE BUILDS OVER THE WATERS
BEHIND THE ATLANTIC LOW SHIFTING TO THE NORTHEAST.

&&

.FIRE WEATHER...
STRONG WINDS ARE EXPECTED LATE MORNING THROUGH AFTERNOON...WITH GUSTS
UPWARDS OF 30 TO 35 MPH POSSIBLE AT TIMES. MINIMUM RH VALUES FORECAST
TO BE IN THE 25-30 PERCENT RANGE. HOWEVER AFTER COORDINATION WITH
FORESTRY OFFICIALS YESTERDAY...NO NEED FOR ANY FIRE WEATHER RELATED
STATEMENTS BASED ON MOIST FUELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ330-
     350-352-354.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST FRIDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...
MARINE...DPB
FIRE WEATHER...
Hazardous weather outlook, Feb 28, 4:05 AM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 AM EST THU FEB 28 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>044-047>052-010915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
405 AM EST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-010915-
INLAND BERKELEY-
405 AM EST THU FEB 28 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in South Carolina, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.